| Model Number |
GLX120202 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/19/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, during a coil embolization for wide neck microaneurysm which is 2mm at the right internal carotid posterior communicating artery (icpca).At first, embolization was attempted with a alloon assistance, but the neck was wide, and the coil came out.Eventually, embolization was completed with stent placement.A microcatheter (exselsior sl10) and a balloon catheter (scepter xc 4-10) were inserted into a guiding catheter (fubuki 4fr dilator) and the exselsior sl10 was set at the lower left neck around 7: 00 orientation.A galaxy g3 xsft 2mm x 2cm coil (glx120202, 30404222) was inserted and delivered.The physician attempted to have the complaint coil entered completely but came out of the neck.The complaint coil was taken in and out about five times but removed.At some point re-sheathing was impossible.The complaint coil was replaced with another complaint coil.A continuous flush was done.Other concomitant device is a guidewire (chikai black.014").
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: b4, b5, d9, e1, e2, e3, g3, g6, h2, h3 and h10.Section b5: additional information received indicated that there was no difficulty getting the coil to conform to the aneurysm wall.The coil did not appear to be a different coil wind than expected.There was no damage reported to the coil while in the aneurysm.There were no procedural delays due to the event.Section e1.Initial reporter phone:(b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization for wide neck microaneurysm which is 2mm at the right internal carotid posterior communicating artery (icpca).At first, embolization was attempted with a balloon assistance, but the neck was wide, and the coil came out.Eventually, embolization was completed with stent placement.A microcatheter (exselsior sl10) and a balloon catheter (scepter xc 4-10) were inserted into a guiding catheter (fubuki 4fr dilator) and the exselsior sl10 was set at the lower left neck around 7: 00 orientation.A galaxy g3 xsft 2mm x 2cm coil (glx120202, 30404222) was inserted and delivered.The physician attempted to have the complaint coil entered completely but came out of the neck.The complaint coil was taken in and out about five times but removed.At some point re-sheathing was impossible.The complaint coil was replaced with another complaint coil.A continuous flush was done.Other concomitant device is a guidewire (chikai black.014").Additional information received indicated that there was no difficulty getting the coil to conform to the aneurysm wall.The coil did not appear to be a different coil wind than expected.There was no damage reported to the coil while in the aneurysm.There were no procedural delays due to the event.A non-sterile galaxy g3 xsft 2mm x 2cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed.It could be noted that the core wire protruded from the introducer; this condition matches the condition seen in the provided picture.The device was inspected under microscopic magnification, and it was found that the introducer was opened at the point where the core wire protrudes; this opened condition was caused by a kinked condition found in the introducer.Also, the embolic coil was inspected, and it was found to be in good condition (i.E., no kinks, elongations, or non-concentric loops); it remains attached to the resistance heating (rh) coil inside of the introducer.No other damages were found in the device.The issue documented in the complaint that the coil came out of the aneurysm neck cannot be replicated in the laboratory since the reported issue is specific to the patient and procedure at the time of occurrence.However, positioning difficulty is a known potential issue associated with the use of the device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, inability to to achieve coil stability is a potential failure mode that can occur during microcoil placement and can result in the coil being advanced and withdrawn repeatedly to obtain desired shape and configuration in the aneurism, which may have resulted in the introducer kinking.The issue documented that the re-sheathing was impossible was confirmed based on the appearance of the returned device.The complaint detailed that the coil was taken in and out about five times but removed, this manipulation may have resulted in the introducer kinking, which ultimately led to the inability to re-sheath the coil.With the limited information available, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Factors such as the aneurysm characteristics (i.E wide neck) may have contributed to the issue encountered.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ the appropriate micro-coil size should be chosen based on pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).¿ do not fasten the rhv valve too tightly around the introducer sheath since excessive pressure may cause damage to the introducer sheath and/or the microcoil as it is advanced into the infusion microcatheter.Additionally, if the introducer tip and microcatheter hub are misaligned, damage may occur to the microcoil as it passes through this transition.¿ to obtain proper positioning of the microcoil system for detachment under fluoroscopic guidance, align the radiopaque marker on the dpu wire just past the proximal marker band on the tip of the microcatheter.¿ once the desired microcoil placement has been achieved, gently tighten the rhv around the dpu wire to maintain its position.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.